Medicol Advance: Ibuprofen Softgel CapsuleFitness Gear & Equipment
Medicol is a popular brand name of ibuprofen, a NSAID or non-steroidal anti-inflammatory drug in the Philippines. It is similar with Midol, another notorious brand for ibuprofen. But, while Midol is known by most women as relief for PMS or pre-menstrual syndrome, Medicol has been popular for fever, headaches and toothache cures.
Medicol is an OTC medicine manufactured by United Laboratories. It contains 200mg of ibuprofen in caplet (tablet fashioned in a capsule form) and in softgel capsule type.
- Medicol uses
As a NSAID, ibuprofen Medicol is indicated for headache, toothache, muscle aches, minor arthritis pain, backache, minor aches and pain associated with common cold, menstrual cramps and fever.
A tablet or a soft gel capsule of Medicol is indicated for every four to six hour with the maximum dose of 6 softgel capsule a day. It is only to be taken as needed. As an ibuprofen, Medicol is only to be used maximum for ten days for pain and only three days for fever.
- Contraindications and precautions
Medicol is not a good choice for an individual who have kidney or liver disease. While gastric problems and renal complications may be increased with elderly people, Medicol is not to be taken by pregnant women and breastfeeding mothers. More to this, Medicol is not to be used if a person has a history of stomach ulcers (bleeding from the stomach) or has an inflammation of the bowels or intestines.
- Side Effects
As a NSAID, common undesirable side effects of Medicol include gastrointestinal problems such as dyspepsia, flatulence, epigastric pain, diarrhea, constipation heartburn, nausea and vomiting.
- Drug interactions
Medicol like any other ibuprofen can alter the effect of most of antihypertensive agents. While it can decrease the effect of atenolol - a beta-blocker, Medicol can also cause additive damage to the liver with captopril - an ace inhibitor. Aspirin also lowers the ibuprofen levels. More to this, alcohol, other NSAIDS and anti-coagulant drugs or thrombolytic drugs may increase risk of bleeding.
Medicol as a softgel capsule, is it safe?
Most NSAIDS are in tablet oral form. One reason for this is to prevent gastric irritation in certain individuals. However, for the past years manufactures have developed some pain relievers in capsule forms as mefenamic Ponstan SF, ibuprofen Midol soft gel capsule, piroxicam Feldene flash etc.
Compared to tablets, capsules (softgel capsules in particular) have a more immediate effect. Softgels contain liquid ingredients that help increase dissolution and absorption of the drug into the body tissues and into the site of action. These liquid ingredients are difficult to incorporate in other oral solid dosage form such as a tablet. However, with the quick dissolution of drug into the body, side effects are expected twice than a drug in tablet form.
The good news about an ibuprofen like Medicol is that, it has least incidence of untoward reactions compared to other NSAIDS, complications as bleeding ulcers is also not common with this drug. Except for intolerance or hypersensitivity cases, as long as Medicol is only taken properly in lesser strength and with food an ibuprofen 200mg is safe to use. A warning though, elderly people particularly from sixty and above are in great risk therefore an ibuprofen in softgel capsule won’t be advisable for them.
© Phoenix Montoya @ May 4, 2011
More drug reviews by this author:
- Maalox Suspension As a Diaper Rash Cure
- Chinese BL: Antifungal Cream
- Is Ilosone Safe for Use?
- Can Robust be as Effective Viagra?
- Ascof and Solmux: A Comparison of Two Cough Remedies
More articles by this author: